MAUDE Adverse Event Report: SYNTHES GMBH 12.5MM REAMER HEAD FOR RIA 2 STERILE

SYNTHES GMBH 12.5MM REAMER HEAD FOR RIA 2 STERILE
Catalog Number 03.404.021S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in canada as follows: it was reported that during a ria2 procedure on (b)(6) 2023, the 12.5mm reamer head broke off inside the tibial canal.The ball tip guide wire in use had a bend distally (slightly kinked), and the reamer head made it over the bent area of the wire as it was advancing, but when it was coming out, it broke off once it cleared the area that was bent.The surgery was delayed by 20 minutes, and the broken reamer head and fragments were removed.The procedure was completed successfully with no patient consequence.No other medical intervention was necessary.This report involves one 12.5mm reamer head for ria 2 sterile.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d2b: additional device product codes: hrx.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E3: reporter is a j&j employee.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6 the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that 12.5mm reamer head for ria 2 sterile had all four prongs broken, three of the four fragments were returned for examination, hence the complaint condition can be confirmed.A dimensional inspection was not performed as it is not applicable to the complaint condition.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the 12.5mm reamer head for ria 2 sterile would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed the following source controlled drawings reflecting the current and manufactured revisions were reviewed: 14.0mm reamer head, ria 2, 03_404_024, rev.B current / rev.A manufactured.Dimensional inspection: n/a.H4, h6 manufacturing location: supplier ¿ (b)(4)/ inspected and packaged by: monument, release to warehouse date: 02-dec-2021, expiration date: 31-oct-2031, part number: 03.404.021s, 12.5mm reamer head for ria 2-sterile, lot number: 513p748 (sterile).Production order traveler met all inspection acceptance criteria.Packaging label log rev a was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 21259 supplied was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Component part(s) reviewed: part number: 03.404m021, ria ii reamer head 12.5mm, lot number: 328p875.Inspection instruction met all inspection acceptance criteria.Inspection sheet, incoming final inspection, ns073690 rev b met all inspection acceptance criteria.Certificate of compliance dated 28-oct-2021 was reviewed and determined to be conforming.Certification for heat treat supplied dated 13-oct-2021 was reviewed and determined to be conforming.Heat treat specified at 50-55 hrc.Results certified at 51 hrc.Certificate of analysis supplied to mark two engineering dated 11-sep-2020 was reviewed and determined to be conforming.Note: there was no certificate from boston centerless (as supplied to mark two) contained within this dhr for review.Certificate of tests supplied to boston centerless from carpenter dated 25-aug-2020 was reviewed and determined to be conforming.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12.5MM REAMER HEAD FOR RIA 2 STERILE
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17457935
Report Number8030965-2023-09822
Device Sequence Number12539206
Product Code HTO
UDI-Device Identifier10886982274007
UDI-Public(01)10886982274007
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K993335
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.404.021S
Device Lot Number513P748
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/19/2023
Supplement Date Received by Manufacturer08/05/2023
09/06/2023
Initial Report FDA Received Date08/04/2023
Supplement Report FDA Received Date08/18/2023
09/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - GUIDE/COMPRESSION/K-WIRES
Patient SexUnknown